# SDR CA090604004

- Difficulty date: November 3, 2008
- Submitted: August 3, 2009
- Operation: General aviation
- Make and model: Braero HS7482A
- Aircraft time: 42,915 hours
- Engine: Rroyce DART5342
- System (JASC): 7250 · Turbine Section
- Part: Blades
- Part number: RK39249
- Condition: Failed
- Location: Turbine Section
- Stage of operation: NR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

(CAN) DURING NORMAL COMPANY OPERATIONS A VIBRATION WAS DETECTED COMING FROM RT ENG.  UPON INVESTIGATION IT WAS FOUND THAT 1ST STAGE TURBINE ASSY HAD EXPERIENCED SOME KIND OF FAILURE.  LARGE SECTIONS WERE MISSING FROM SEVERAL BLADES.  SECOND STAGE TURBINE SHOWED IMPACT DAMAGE, MOST LIKELY COMING FROM FIRST STAGE EVENT.  ENGINE WAS REPLACED AND THE ACFT WAS RETURNED TO SERVICE.  ENGINE AT THIS TIME HAD ONLY 1612.3 HOURS TSO AND 2336 CYCLES SO IT WAS RETURNED TO THE FACILITY THAT O/H IT (NOT OUR NORMAL FACILITY).  A DETAILED TEARDOWN WAS COMPLETED. THEY FOUND NO OTHER DAMAGE FWD OF TURBINES THAT WOULD CAUSE THIS ISSUE. ONLY THING DISCOVERED WAS THAT THERE WERE 2 DIFFERENT TYPES OF HP BLADES USED ON THIS TURBINE ASSY (RK 39249, MOD 1351 AND RK45409 MOD 1581) AND AFTER TESTING A SAMPLING OF THE BLADES ONLY THE MOD 1351 BLADES WERE FOUND TO BE IN A OVERHEATED CONDITION.  SUSPECT THAT THIS TURBINE ASSY COULD HAVE BEEN OVERHEATED PRIOR TO COMING INTO SERVICE FOR US. THE FACILITY, THROUGH RESEARCH, COULD NOT CONFIRM OR DENY ANY KIND OF EVENT EVER HAPPENING TO THIS ASSY.   AS 20 YEAR OPERATORS OF HS 748S, FEEL THAT INSP OF THESE BLADES IS NOT ADEQUATE AND HAVE BEEN IN CONTACT WITH THE ENGINE MFG REGARDING IT.  NOTE: MFG APPROVES THE USE OF THESE TYPE OF BLADES TOGETHER.
